Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 58, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 25, 2006, 2:50 PM CDT for Vernon County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2006, 2:50 PM CDT (19:50 UTC)
- Expired
- Jun 25, 2006, 3:34 PM CDT
- In force
- 44 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Vernon County, WI
The radar
The La Crosse radar (KARX), 38 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:02 AM CDT, 11 hours 48 minutes earlier.
Area forecast discussion, Jun 25, 3:02 AM CDT, 11 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 302 AM CDT SUN JUN 25 2006 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT FORECAST CONCERNS FOR THIS PACKAGE INCLUDE PRECIPITATION CHANCES THROUGH EARLY MONDAY MORNING...THEN AGAIN TUESDAY. 07Z WATER VAPOR IMAGERY SHOWING WELL DEFINED SHORTWAVE OVER SOUTHEASTERN SOUTH DAKOTA. SURFACE ANALYSIS SHOWS A VERY WEAK AREA OF LOW PRESSURE OVER THE FORECAST AREA. RADARS SHOWING SHOWERS AND THUNDERSTORMS TO THE NORTH AND EAST OF THIS LOW...STRETCHING FROM SOUTHERN WISCONSIN...INTO CENTRAL MINNESOTA. 00Z 25JUN06 MODELS ARE SIMILAR IN THEIR HANDLING OF THE LEAD SHORTWAVE NOW IN SOUTH DAKOTA AS IT DEEPENS AND MOVES TOWARD THE CENTRAL MISSISSIPPI RIVER VALLEY REGION. STILL SOME MODEL DIFFERENCES WITH THE NEXT WAVE TO DROP SOUTHWARD FROM CANADA ON TUESDAY...AS THE GFS IS MUCH FURTHER SOUTH WITH THE CLOSED UPPER LOW VERSUS THE NAM. PER NATIONAL MODEL DISCUSSION...ENSEMBLE MEANS FAVOR THE SOUTHERN POSITION OF THE GFS. IN THE SHORT TERM...SHORTWAVE WILL CONTINUE TO MOVE INTO THE CENTRAL MISSISSIPPI RIVER VALLEY REGION TODAY....WITH LARGE UPPER TROUGH ACROSS THE WESTERN GREAT LAKES REGION. ENVIRONMENT REMAINS FAVORABLE FOR CONVECTION ONCE AGAIN TODAY. STEEPEST LAPSE RATES WILL BE BE OUT OF AHEAD OF SHORTWAVE TO THE SOUTH OF THE AREA. MODELS NOT GENERATING MUCH IN THE WAY OF SHEAR OR INSTABILITIES THIS AFTERNOON...ALTHOUGH NAM SHOWING SOME HIGHER CAPE VALUES ACROSS SOUTHWEST WISCONSIN...WHERE THE STRONGEST STORMS ARE EXPECTED. HOWEVER...THE SEVERE THREAT THERE LOOKS TO BE VERY MINIMAL. UPPER TROUGH REMAINS IN PROXIMITY TO THE AREA THROUGH EARLY MONDAY MORNING. THUS HAVE CONTINUED POPS TONIGHT AND DID EXTEND SOME LOW POPS ACROSS THE FAR SOUTHWEST EARLY MONDAY MORNING...AS BOTH THE GFS AND NAM SHOWING WEAK FORCING IN THIS AREA. EXPECT A BREAK IN THE ACTIVITY THE REMAINDER OF MONDAY AND MONDAY NIGHT BEFORE NEXT WAVE DROPS SOUTHWARD TOWARD THE AREA. WITH GFS BEING THE PREFERRED MODEL CHOICE IN THIS TIME FRAME AS FORCING BEGINS T SLIDE INTO THE AREA TUESDAY MORNING. THUS HAVE ADDED POPS INTO THE NORTHERN ZONES FOR THE MORNING HOURS...THEN RAISED TO HIGH CHANCE CATEGORY DURING THE AFTERNOON HOURS. TEMPERATURES ONCE AGAIN TO BE CHALLENGING TODAY WITH CLOUDS AND PRECIPITATION EXPECTED AROUND THE AREA. CURRENT DATABASE LOOKS GOOD WITH HIGHS FOR TODAY AND EVEN TRIMMED A COUPLE AREAS OFF A FEW DEGREES WHERE THE RAIN IS FALLING THIS MORNING. .LONG TERM...WEDNESDAY THROUGH SATURDAY BOTH THE 00Z ECMWF AND GFS HAVE GOOD CONSENSUS WITH REGARDS TO MID LEVEL TROUGH AND CLOSED CIRCULATION OVER THE GREAT LAKES REGION AT THE BEGINNING OF THE PERIOD THEN PUSHING EAST OF THE AREA BY THURSDAY. CURRENT GRIDDED DATABASE WITH POPS IN THROUGH WEDNESDAY NIGHT LOOKS TO BE ON TRACK. NO CHANGES NECESSARY. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RABERDING
Hazardous weather outlook, Jun 25, 1:35 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 135 PM CDT SUN JUN 25 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-261000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 135 PM CDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED FOR THIS AFTERNOON AND TONIGHT...MAINLY SOUTH OF A BLACK RIVER FALLS WISCONSIN TO ROCHESTER MINNESOTA LINE. THE INSTABILITY AND WIND PROFILES ARE WEAK THOUGH...AND SEVERE WEATHER IS NOT ANTICIPATED. HOWEVER...SOME SMALL HAIL WILL STILL BE POSSIBLE WITH THE STRONGER STORMS ACROSS FAR SOUTHWEST WISCONSIN AND NORTHEAST IOWA. IN ADDITION...A GOOD MOISTURE FEED INTO THE STORMS...WHICH ARE ROTATING SLOWLY AROUND AN AREA OF LOW PRESSURE OVER SOUTHWEST WISCONSIN...COULD LEAD TO APPRECIABLE RAINFALL IN SOME LOCATIONS. AS RESULT...LOCALIZED FLOODING AND PONDING OF WATER ON AREA ROADWAYS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TUESDAY THROUGH WEDNESDAY. THIS WILL DRAG A WEAK FRONTAL BOUNDARY ACROSS THE AREA RESULTING IN A CHANCE FOR THUNDERSTORMS. AT THIS TIME IT LOOKS AS THOUGH THE THUNDERSTORMS WILL REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT RAINFALL REPORTS WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK/RABERDING
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:18 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 32 min |
| Jun 25, 3:54 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Vernon | 51 min |
| Jun 25, 5:59 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 31 min |
| Jun 24, 7:22 PM CDT | Severe Thunderstorm Warning | ARX | Winneshiek | 38 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.